Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 15, 2011, 1:52 PM CDT for Renville County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 1:52 PM CDT (18:52 UTC)
- Expired
- Jun 15, 2011, 2:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
County Renville County, MN
The radar
The Minneapolis radar (KMPX), 111 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WWUS83 KMPX 151852 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 152 PM CDT WED JUN 15 2011 MNZ056-057-065-151945- CHIPPEWA-KANDIYOHI-RENVILLE- 152 PM CDT WED JUN 15 2011 AT 148 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRINSBURG. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PRINSBURG. BLOMKEST. OLIVIA. BIRD ISLAND. LAT...LON 4491 9477 4465 9482 4484 9530 4505 9518 TIME...MOT...LOC 1851Z 295DEG 18KT 4492 9513 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:09 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 15, 1:09 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 109 PM CDT WED JUN 15 2011 .DISCUSSION... ELONGATED UPPER TROF FROM E NODAK INTO SE MN WILL LIFT SLOWLY NE TDY. LIFT WILL BE MAINTAINED THRU MUCH OF THE DAY ACRS EC MN INTO WI WHICH IS DEPICTED FAIRLY WELL ON 310K ISENTROPIC SURFACE. WC WI WHICH HAS ONLY SEEN AROUND .25 RAIN THUS FAR SHOULD PICK UP SOME .50 TOTALS THIS MORNING. PRECIPITATION HAS PRETTY MUCH CLEARED OUT OF SW MN...BUT EXPECT SCT SHOWERS AND A FEW THUNDERSTORMS TO REDEVELOP THIS AFTERNOON AS VORT MAX IN SW NODAK DRIVES ACROSS S MN. MID LEVEL LAPSE RATES PRETTY STEEP WITH 1000-700MB LAPSE RATES OF 8C/KM AS COLD POCKET OF B16C 500 MB TEMPS DROPS INTO AREA. WITH SOME BREAKS IN THE CLOUDS AREAS SW OF MN RIVER SHOULD SEE AFTERNOON TEMPERATURES GET INTO THE MID 70S...BUT MID 60S SHOULD BE ABOUT IT IN WI ZONES. SCT SHOWERS WILL CONTINUE MAINLY OVER WI ZONES THRU THE EVENING AS UPPER LOW MOVES ACROSS. MAY SEE A FEW SHOWERS CONTINUING INTO THURSDAY IN THE NE WI ZONES WHERE SOME SOME UPPER TROFFING STILL PRESENT. RIDGING BUILDING INTO REMAINING AREAS SHOULD MAKE FOR A DRY THURSDAY. NOT MUCH OF A BREAK IN WHAT IS LOOKING LIKE AN UNSETTLED WEATHER PATTERN SHAPING UP INTO THE MIDDLE OF NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL ALREADY RETURN TO SW 1/2 OF AREA ON FRIDAY AS UPPER RIDGE SLIDES TO THE EAST ALLOWING A RETURN OF MOISTURE AND INSTABILITY. THE HEAVIER RAINS SHOULD STAY TO OUR SOUTH NEAR A WARM FRONT ACROSS S IA AT LEAST THRU SATURDAY...BUT AS UPPER FLOW AMPLIFIES MORE SIGNIFICANT RAINS COULD LIFT INTO AREA LATER IN THE WEEKEND. && .AVIATION.../18Z TAF ISSUANCE/ IFR CEILINGS ARE SLOWLY CLEARING FROM WEST TO EAST IN CENTRAL AND EASTERN MN THIS AFTERNOON. AREAS IN FAR EASTERN MN CAN EXPECT THE IFR CONDITIONS TO CLEAR BETWEEN 1 PM AND 2 PM CDT THIS AFTERNOON. IN THE WAKE OF THE LOW STRATUS...TOWERING CUMULUS AND SHOWERS ARE DEVELOPING WHERE SUNSHINE IS BREAKING OUT. COVERAGE WILL NOT BE GREAT WITH THE SHOWERS...AND SCATTERED SHOWERS WILL LARGELY BE CONFINED TO SOUTHWEST AND SOUTH CENTRAL MN. THERE IS ENOUGH INSTABILITY TO GENERATE WEAK THUNDERSTORMS AND EVEN A FEW LIGHTNING STRIKES THIS AFTERNOON. WESTERN WISCONSIN WILL BE THE LAST TO CLEAR THE STRATUS LATE THIS AFTERNOON. THERE IS THE POTENTIAL FOR MVFR/IFR FOG/STRATUS TO DEVELOP AGAIN LATE TONIGHT GIVEN THE ABUNDANCE OF LOW LEVEL MOISTURE. HAVE TRENDED THE TAF ABOVE MODEL GUIDANCE...WHICH IS VERY PESSIMISTIC AND SEEMS SOMEWHAT OVERDONE. KMSP...ITS BARELY 18Z AND IT LOOKS LIKE THE AIRPORT IS ALREADY TRYING TO GET ABOVE 1000FT. THIS IS A GOOD SIGN...BUT EXPECT SUB 1700FT CEILINGS TO LINGER A COUPLE HOURS LONGER. THE SHOWERS/WEAK THUNDERSTORMS SHOULD ALSO LARGELY REMAIN SOUTHWEST OF THE AIRPORT. THE THREAT FOR THUNDER AT THE AIRPORT IS PRETTY LOW...BUT NOT OUT OF THE QUESTION THAT A FEW SHOWERS MAKE IT TO THE METRO LATE THIS AFTERNOON. SHOULD MAINTAIN THE WEST/NORTHWEST COMPONENT TO THE WIND...AND GRADUALLY VEER WINDS OVERNIGHT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/CLF
Hazardous weather outlook, Jun 15, 1:12 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 112 PM CDT WED JUN 15 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 161815- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 112 PM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT DEVELOPING SHOWERS IN WESTERN AND SOUTHERN MINNESOTA THIS AFTERNOON COULD PRODUCE A FEW LIGHTNING STRIKES. THE THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. ANY THUNDERSTORMS WILL DIMINISH NEAR SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA ON FRIDAY THROUGH TUESDAY. AT THIS TIME...SUNDAY AND MONDAY LOOK TO SUPPORT A BEST CHANCE FOR POSSIBLE SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 15, 1:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 152 PM CDT WED JUN 15 2011 MNZ056-057-065-151945- CHIPPEWA-KANDIYOHI-RENVILLE- 152 PM CDT WED JUN 15 2011 AT 148 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRINSBURG. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PRINSBURG. BLOMKEST. OLIVIA. BIRD ISLAND. LAT...LON 4491 9477 4465 9482 4484 9530 4505 9518 TIME...MOT...LOC 1851Z 295DEG 18KT 4492 9513
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:22 PM CDT | River Flood Warning | MPX | Brown | 13 days |
| Jun 15, 3:18 PM CDT | Special Weather Statement | MPX | Carver, Le Sueur, McLeod, Nicollet, Scott, Sibley | 57 min |
| Jun 15, 3:27 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod | 48 min |
| Jun 15, 4:02 PM CDT | Special Weather Statement | MPX | Dakota, Le Sueur, Rice, Scott | 58 min |
| Jun 15, 4:15 PM CDT | Special Weather Statement | MPX | Hennepin | 60 min |
| Jun 15, 4:39 PM CDT | Areal Flood Advisory | MPX | Brown | 24 hr |
| Jun 15, 5:08 PM CDT | Special Weather Statement | MPX | Goodhue | 52 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.